Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 132, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:08 PM CDT for DeWitt County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 15, 2004, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS54 KEWX 152208 SVRSAT TXC123-152300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 PM CDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... DEWITT * UNTIL 600 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING SOUTH OVER DEWITT COUNTY FROM THE NORTH. THUNDERSTORMS WERE MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE YORKTOWN AND CUERO. THUNDERSTORMS WERE MOVING SOUTH AT 20 MPH OVER DEWITT COUNTY. STRONG WINDS...SOME HAIL...FREQUENT LIGHTNING...AND BRIEF PERIODS OF HEAVY RAIN ARE EXPECTED WITH THESE THUNDERSTORMS OVER PARTS OF DEWITT COUNTY FOR THE NEXT HOUR. IN WAKE OF LAST WEEKS RAINS...BRIEF PERIODS OF HEAVY RAIN MAY CAUSE COME FLOODING AT LOW WATER CROSSINGS. LAT...LON 2904 9766 2891 9755 2913 9707 2929 9725 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:50 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 15, 4:50 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 PM CDT TUE JUN 15 2004 .DISCUSSION... SOME PRODUCT FORMAT CHANGE PROBLEMS DELAYED FORECASTS THIS AFTERNOON SORRY FOR ANY INCONVENIENCE. SLOW MOVING CUTOFF UPPER LOW WOBBLED TOO FAR WEST FOR COMFORT CONSIDERING THE VERY SATURATED SOILS OVER THE EASTERN HALF OF THE FORECAST AREA. THE RADAR SHOWS A GENERAL STABILIZING TREND FOR EARLY THIS EVENING HOWEVER WITH THE UPPER LOW PULLING MOISTURE FROM BOTH MCS REMNANTS TO THE NORTH AND FROM A TROPICAL PLUME OF MOISTURE FROM MEXICO, AM CONCERNED ABOUT A WARM-CORE EFFECT OVERNIGHT SIMILAR TO THAT SEEN OVER THE HGX FORECAST AREA EARLY THIS MORNING. LATE NIGHT RAINFALL AMOUNTS COULD EXCEED 5 INCHES OVER NORTHEASTERN COUNTIES AS THIS UPPER LOW CENTER TRACKS FROM NEAR HEARNE TOWARD WACO. RAINFALL AMOUNTS FARTHER SOUTH SHOULD BE MORE OF AN EVENING THREAT OF 1 TO 2 INCHES AS HEAVY THUNDERSTORMS DRIFT SOUTHWEST ALONG THE OUTFLOW BOUNDARY. THIS BOUNDARY COULD ALSO RESULT IN REDEVELOPMENT OF THUNDERSTORMS DURING THE EARLY MORNING HOURS. THE POTENTIAL FOR SEVERE SHOULD ONLY LAST ANOTHER HOUR OR TWO AND THEN DIMINISH WITH DECREASED DAYTIME HEATING. MUCH OF THE REMAINING FORECAST IS LEFT THE SAME AS THE GFS SHOWS GOOD CONSISTENCY. SOME MINOR CHANGES WERE MADE TO COOL TEMPS FOR THE NEXT 4 PERIODS TO REFLECT THE INCREASE IN RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 90 74 92 / 60 50 30 20 AUSTIN BERGSTROM INTL AIRPORT 70 89 74 91 / 60 50 30 20 DEL RIO INTL AIRPORT 77 99 77 100 / 10 10 0 0 SAN ANTONIO INTL AIRPORT 72 92 74 95 / 60 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FFA TONITE NORTHEASTERN HALF OF S CNTRL TX && 18/03
Hazardous weather outlook, Jun 15, 1:06 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 106 PM CDT TUE JUN 15 2004 TXZ171>173-183>194-202>209-217>225-228-161100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 106 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR BASTROP...FAYETTE...LAVACA...LEE...TRAVIS AMD WILLIAMSON COUNTIES. THIS INCLUDES THE AUSTIN METROPOLITAN AREA. AN EASTERLY WAVE MAY PRODUCE RAINS OF 2 TO 3 INCHES. THIS MOISTURE ADDED TO THE NEARLY SATURATED CONDITIONS WILL RESULT IN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAINS ARE POSSIBLE WEDNESDAY AND THURSDAY OVER THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS WHICH COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER ACTIVATION... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 15, 12:35 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1235 PM CDT TUE JUN 15 2004 TXZ173-192>194-208-209-223>225-151830- BASTROP-CALDWELL-DEWITT-FAYETTE-GONZALES-LAVACA-LEE-TRAVIS- WILLIAMSON- 1235 PM CDT TUE JUN 15 2004 TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE... A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS APPROACHING THE EASTERN- MOST COUNTIES OF SOUTH CENTRAL TEXAS. THE AREA IS MOVING SOUTHWEST AT 15 MPH AND BY 130 PM SHOULD EFFECT A ROUND TOP TO LEXINGTON LINE. EXPECT 1 TO 2 INCHES OF RAIN...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 35 MPH WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE HALLETTSVILLE AREA COULD PRODUCE NEAR ONE INCH OF RAIN. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...YIELDING UP TO ONE HALF INCH OF RAINFALL.
Special weather statement, Jun 15, 1:41 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT TUE JUN 15 2004 TXZ173-192>194-208-209-222>225-151930- BASTROP-CALDWELL-DEWITT-FAYETTE-GONZALES-KARNES-LAVACA-LEE-TRAVIS- WILLIAMSON- 141 PM CDT TUE JUN 15 2004 TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE... A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING INTO THE EASTERN- MOST COUNTIES OF SOUTH CENTRAL TEXAS. THE AREA IS MOVING SOUTHWEST AT 15 MPH AND BY 230 PM SHOULD BE NEAR A THRALL TO LINCOLN TO LA GRANGE LINE. EXPECT 1 TO 2.5 INCHES OF RAIN...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 35 MPH WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE HALLETTSVILLE AREA COULD PRODUCE NEAR TWO INCHES OF RAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE YIELDING UP TO ONE HALF INCH OF RAINFALL.
Special weather statement, Jun 15, 2:35 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 PM CDT TUE JUN 15 2004 TXZ171>173-188-190>194-208-209-222>225-152030- BASTROP-BLANCO-BURNET-CALDWELL-DEWITT-FAYETTE-GILLESPIE-GONZALES- HAYS-KARNES-LAVACA-LEE-LLANO-TRAVIS-WILLIAMSON- 235 PM CDT TUE JUN 15 2004 A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS MOVING INTO THE EASTERN AND NORTHERN COUNTIES OF SOUTH CENTRAL TEXAS.TRIGGERED BY TROPICAL MOISTURE AND AN UPPER AIR DISTURBANCE. THE AREA IS MOVING SOUTHWEST AT 20 MPH AND BY 330 PM SHOULD BE NEAR AN ANDICE TO BASTROP TO KARNES CITY LINE. EXPECT 1 TO 2.5 INCHES OF RAIN...FREQUENT LIGHTNING...GUSTY WINDS UP TO 35 MPH AND HAIL WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS. THUNDERSTORMS IN THE CUERO AREA COULD PRODUCE NEAR TWO INCHES OF RAIN. A RAPIDLY MOVING AREA OF THUNDERSTORMS HEADING SOUTH MAY MOVE THROUGH BURNET TO NEAR JOHNSON CITY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ELSEWHERE YIELDING UP TO ONE HALF INCH OF RAINFALL.
Special weather statement, Jun 15, 3:50 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUN 15 2004 TXZ171>173-188>194-205>209-221>225-152200- BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-FAYETTE-GILLESPIE- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-LEE-LLANO-TRAVIS- WILLIAMSON-WILSON- 350 PM CDT TUE JUN 15 2004 SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A TROPICAL WAVE CONTINUE TO MOVE INTO SOUTH CENTRAL TEXAS. MOVEMENT IS GENERALLY SOUTHWEST AND SOUTH AT 10 TO 20 MPH. BY 5 PM...THE PRECIPITATION AREA SHOULD RUN GENERALLY EAST OF CHERRY SPRING TO NEW BRAUNFELS TO KARNES CITY LINE. EXPECT 1 TO 2.5 INCHES OF RAIN...FREQUENT LIGHTNING...GUSTY WINDS UP TO 35 MPH AND HAIL WITH THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR REDUCED VISIBILITY IN HEAVY RAIN AND FOR POSSIBLE FLOODING OF LOW WATER CROSSINGS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:05 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jun 15, 2:51 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 63 min |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Jun 15, 4:20 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 55 min |
| Jun 15, 4:50 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.